Heavy bleeding

by Joyce
(Lynchburg, VA)

I have been taking 20mg of natural progesterone for approximately 15 days. I am 56 and had not had a period since one and one-half years ago. On the 10th day I started a period with heavy bleeding.

I'm not sure if I need to stop taking the progesterone or reduce the dosage. It really has relieved other post-menopause symptons (i.e. swollen and tender breasts, dryness and hypertension).

Comments for Heavy bleeding

Click here to add your own comments

Aug 29, 2008
Heavy bleeding
by: Wray

This often happens when first using progesterone shortly after menopause. It's the progesterone 'cleaning' the uterus out. Nothing to worry about.

You might find it happens again, but generally not. I'm pleased the progesterone is helping, but am amazed such a low dose is doing it! Incidentally it's very good for vaginal dryness if applied in the vagina. Take care.

Jan 03, 2012
uterine bleeding postmenopause
by: Anonymous

hello
i have been using natural progesterone for 10 years, my last period was in 2007.i continued using a small dose daily as i was in stressful circumstances and i felt it helped me sleep/ remain calm. in early December i was about to start a new tube and decide to have a few days break, after a few days i had some slight bleeding. preceding that i had also had engorged nipples. i went back on the natural progesterone but then three weeks later had a little more bleeding, as it was coming to the first ogf the month i thought maybe i should set a pattern of not using the cream for the first 6 days of each month but the bleeding became heavier ( now day 3) i just had a scan today and they say there is very slight thickening of the endometrium in one area and blood in the uterus. i am awaiting a biopsy. my question is whether i should resume natural progesterone until the biopsy, continue with the break from it for another 3 days and then resume ( i may have to wait 2 weeks for the biopsy) or discontinue it altogether? advice would be much appreciated!

Sep 18, 2014
Period after years off...
by: Anonymous

I'd really love to hear the answer to the above comment!

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Menopause.


Search over 7,500 pages on this site...